A Family of High Order Numerical Methods for Solving Nonlinear Algebraic Equations with Simple and Multiple Roots

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

In this paper, we present, analyze, and test a family of high order iterative methods for finding simple and multiple roots of nonlinear algebraic equations of the form f(x) = 0. The proposed method can achieve convergence of order p, where p≥ 2 is a positive integer. The standard Newton–Raphson method (p= 2 ) and the Chebyshev’s method (p= 3 ) are both special cases of this family of methods. The pth order method requires evaluation of the function and its derivative up to order p- 1 at each step. Several numerical experiments are provided to validate the theoretical order of convergence for nonlinear functions with simple and multiple roots.

Original languageEnglish (US)
Pages (from-to)1119-1133
Number of pages15
JournalInternational Journal of Applied and Computational Mathematics
Volume3
DOIs
Publication statusPublished - Dec 1 2017

    Fingerprint

Keywords

  • High order iterative methods
  • Newton’s method
  • Nonlinear equations
  • Order of convergence
  • Root-finding problem
  • Simple and multiple roots

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Cite this